MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT60
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgical technologist reported following the intraocular lens implantation approximately ten months later there appeared a scratch on the lens and the lens was explanted in a secondary procedure.The lens was exchanged and replaced for another lens of the same model and diopter.Additional information was received stating there was no harm to the patient and was not hospitalized for the event.It was further clarified that the scratch was more on the optic.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3, h.6.And h.10.The lens was returned in a specimen cup.Blood and solution was dried on the lens.One haptic was broken in the gusset area (returned).The optic is cut into pieces, typical of insertion and removal.The cut optic pieces have multiple small scratches and cracks.One cut optic portion had a nick/chip in the optic edge with a piece of lens material missing (not returned).Qualified associated products were indicated.The reported scratch was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of blood, surgical solution, and the condition of the returned sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13449735
Report Number1119421-2022-00178
Device Sequence Number20136393
Product Code MFK
UDI-Device Identifier00380652420365
UDI-Public00380652420365
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberTFAT60
Device Catalogue NumberTFAT60.235
Device Lot Number12727346
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; MONARCH III CARTRIDGE D; MONARCH III INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale